We are Macmillan. Cancer Support
My husband who was diagnosed with Meso 15 months ago has now (1 month ago) been told that the meso has spread to his brain. There are several tumours. We thought that he had had a stroke as his symptoms were similar. He was put on steriods immediately upon diagnosis for sec. brain tumours then had Radiotherapy. Symptoms now under control and he is generally well but getting a little more breathless. Only side effect of steriods have been increased appetite and weight . I'd be very grateful for info.
Hondagain which he is not happy about.
Does anyone else have experience of sec. brain cancer from Meso
I am sorry to read that your husbands meso has spread to the brain. We don't have experience of that but my husband put on weight when he took steroids on the chemotherapy. He had a huge appetite and the weight took a while to shift but it has come off now. All the best, Heather
I am sorry to hear that your husband's meso has spread to the brain.
We are wondering whether the same thing has happened to our Dad.
Dad has been increasingly confused since the mesothelima diagnosis came in. We first noticed that he was getting muddled when he began to suffer with a 'chest infection' . It was gradual, but as he began to realise that he was seriously unwell - and to worry- he became more and more muddled.
He has been fretting and worrying ever since and frankly now has to be looked after like a child. My mother has lost the companionship of conversation with a loved one almost overnight.
I have been worried that the cancer might have affected his brain function. The hospital have become concerned as well and have written to his GP asking for blood tests and maybe a brain scan to be done.
We are bracing ourselves.
I just read your post, and it made me remember my dad, the drugs your dad is on for pain and if he still has a chest infection would make his mind muddled Is he on antibiotics for his chest infection , my dads pain patch totally sent him dodally and he had to come off them and begiven different pain killers. Maybe if your dad has a mac nurse you could talk to them and see what they suggest, If your dad hasn't got a mac nurse ask for one . I do hope that it hasn't travelled to his brain and is due to the medication. My dad had a few weeks where he wasn't with it , but once the drugs were changed he perked right up. stay positive please
I do hope the news is good from any scans and blood tests. If all Ok then definitely check out the painkiller situation, a lot of them seem to cause a strange sort of lethargy and disorientation.
fingers crossed for you
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?